From Toronto, Ontario, Canada:
My boyfriend is on glyburide [a pill for Type 2 diabetes] and metformin and has been doing everything right to control his diabetes for about three years, but it is not working any more. Before he takes his medicines, his blood sugar reads 10 mmol/L [180 mg/dl], and after the medicine, it reads 17 mmol/L [306 mg/dl]. The doctor wants to put him on insulin, but my boyfriend does not want to do it. What should he do?
It sounds like insulin might be what he needs. The wonderful thing about taking insulin is that you can finally get good blood sugar control when pills stop working. There are some newer insulins that work better, and there are new ways to inject insulin using devices such as insulin pens with tiny "mini" needles. It's really is not painful and can help your boyfriend prevent complications.
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:42
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.